MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s product has been requested for investigation.A follow-up report will be filed once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported erratic readings from an adc device.The health care professional reported readings of "lo" (below 20 mg/dl) and 380 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned meter was investigated with retained test strips and a known-good retained battery.Visual inspection has been performed on returned meter and no issues were observed.Installed retained batteries.Meter turns on with button depression.Lcd (liquide crystal display) was observed during power up/ self-test sequence and no issues were observed.Control solution testing has been performed and all results were within range specification.No malfunction or product deficiency was identified.Therefore, issue is not confirmed.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification clinical data was reviewed and confirmed that precision strips continue to be safe, effective, and perform as intended in the field.Stability data for precision strips was reviewed and showed no anomalies or non-conformances that could have lead to the complaint.A tripped trend review was conducted for the reported complaint and precision strips, no trends were identified that would indicate any product related issues.The dhrs (device history review) for the freestyle precision xceed pro meter was reviewed and the dhrs showed the freestyle precision xceed pro meter passed all tests prior to release.If the strips were returned, a physical investigation will be performed and a follow up report will be submitted.All pertinent information available to abbott diabetes care has been submitted.Upon extended investigation, it was determined that the strip lot number provided by the customer (4m335h) and previously reported to the fda was not a valid lot number.Therefore, section d4 - lot # was updated to unk.

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key17765115
Report Number2954323-2023-41026
Device Sequence Number7010650
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public00093815709329
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown